Oklahoma, 2017Wildfire in Oklahoma, March 3, 2017
March 3, 2017 · NWS OUN · 1 event in 1 county or zone
5 acres in Pottawatomie county on the 3rd. One fatality was reported.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Grass fires burned 2.5 acres in Pottawatomie county on the 3rd. One fatality was reported. Numerous other small fires started around the state without significant impacts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 3, 6:17 AM CST, 5 hours 43 minutes earlier.
Area forecast discussion, Mar 3, 6:17 AM CST, 5 hours 43 minutes before
Area Forecast Discussion
National Weather Service Norman OK
617 AM CST Fri Mar 3 2017
.DISCUSSION...
&&
.AVIATION...
VFR conditions are expected through Saturday morning. South and
southwest winds will increase today across the western half of
Oklahoma.
&&
.PREV DISCUSSION... /issued 337 AM CST Fri Mar 3 2017/
DISCUSSION...
Very dry air will remain in place over western and central
Oklahoma today. A developing surface low over Colorado will
increase southwest surface winds today, particularly in
northwestern Oklahoma. Temperatures in the middle and upper 60s
will cause critical fire weather conditions over much of the
western parts of Oklahoma today. South winds will persist through
the weekend, and boundary layer moisture is expected to increase
considerably later Saturday and Sunday. A weak wave in increasing
southwest flow aloft on Sunday may cause some showers, mainly east
of I-35. A stronger wave, but a bit farther north passing over
Colorado and Kansas will act on moisture over southeast Oklahoma
ahead of a cold front Monday, bringing thunderstorm chances. The
airmass behind this front will be a downslope type and thus no
cold air is forecast. Temperatures will remain above normals
through the entire period and be especially high Sunday and
Monday. Maximum temperatures may reach 20 to 25 degrees above
normal again on those days. No other appreciable chances for rain
are seen apart from early in the week, and Monday will be the next
best chance for critical fire weather after today.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 65 43 63 51 / 0 0 10 10
Hobart OK 65 41 64 51 / 0 0 0 10
Wichita Falls TX 68 43 63 53 / 0 0 10 20
Gage OK 68 41 68 48 / 0 0 0 0
Ponca City OK 66 43 67 53 / 0 0 0 10
Durant OK 68 43 63 50 / 0 0 10 20
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning from 11 AM this morning to 8 PM CST this
evening for OKZ004>007-009>012-014>018-021>024-033>036.
TX...None.
&&
10/09/09Hazardous weather outlook, Mar 3, 11:40 AM CST, 20 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1140 AM CST Fri Mar 3 2017
OKZ004>048-050>052-TXZ083>090-041100-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1140 AM CST Fri Mar 3 2017
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...This Afternoon and Tonight...
.Fire Weather...
Critical fire weather conditions are expected this afternoon across
western, northern and parts of central Oklahoma due to warm, dry,
and breezy conditions. A Red Flag Warning is in effect through
8 PM this evening.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
.Fire Weather...
Near critical weather conditions will remain possible Saturday
through Tuesday, primarily across western Oklahoma and adjacent
parts of north Texas.
.Thunderstorms...
There is a chance of thunderstorms Monday afternoon into early
Tuesday, primarily along and east of Interstate 35. Some strong
thunderstorms will be possible.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Wildfire, Pottawatomie
- When
- March 3, 12:00 PM CST to 6:00 PM CST
- Where
- Pottawatomie forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Park/Forest Service
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Media reported one fatality.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Michigan, March 3, 20171 death · 3 injured · $100,000 · 2 events
- Winter Weather in Pennsylvania, March 3, 20172 injured · 1 event
- Strong Wind in New York, March 3, 2017$20,000 · 2 events
- Flooding in Indiana, March 3 to 12, 20174 events
- High Wind in Montana, March 3, 201783 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 685126.